.:SonicBomb:.
    Login or Register
::  Home  ::  Videos  ::  Your Account  ::  Forums  ::  RSS Feed  ::
 
 
::Content::
  • Atomic
  • - Aviation
    - Aircraft
    - Military
    - Explosions
    - WW2
    - Various
    - Hi-Def
    - Photos

    - Wallpaper

    - Nuclear

    - WWI

    - WWII

    Advertisment
    Search
    Custom Search
    User Info
    Welcome, Anonymous
    Nickname
    Password
    (Register)
    Membership:
    Latest: jpuesan
    New Today: 1
    New Yesterday: 1
    Overall: 697

    People Online:
    Visitors: 0
    Members: 0
    Total: 0

    sonicbomb.com :: View topic - Radiation illness invoking gases..

    Forum FAQ Search Memberlist Usergroups Profile Log in to check your private messages Log in

    View next topic
    View previous topic
    Post new topic Reply to topic  sonicbomb.com Forum Index » General discussion
    Author Message
    Fliegerin
    Fizzle
    Fizzle


    Joined: Nov 24, 2008
    Posts: 5

    PostPosted: Wed Nov 26, 2008 12:46 am Reply with quote

    I have a friend who walked into a cloud of gas. He had gotten very ill - burning, blotchy skin and coughing up blood. Do any of you happen to know any commonly used gases that are used in the war that could cause such ailments?
    View user's profile Send private message
    sonicbomb
    Forum Admin
    Forum Admin


    Joined: Aug 06, 2006
    Posts: 1712
    Location: UK

    PostPosted: Wed Nov 26, 2008 8:49 am Reply with quote

    Which war did your friend serve in?
    View user's profile Send private message
    Fliegerin
    Fizzle
    Fizzle


    Joined: Nov 24, 2008
    Posts: 5

    PostPosted: Wed Nov 26, 2008 12:09 pm Reply with quote

    He is in the war in the Middle East right now. If this is of any help, he is also a Russian soldier.
    View user's profile Send private message
    sonicbomb
    Forum Admin
    Forum Admin


    Joined: Aug 06, 2006
    Posts: 1712
    Location: UK

    PostPosted: Wed Nov 26, 2008 1:49 pm Reply with quote

    You need to provide more detail about the exact circumstances before I could even begin to comment.
    View user's profile Send private message
    Fliegerin
    Fizzle
    Fizzle


    Joined: Nov 24, 2008
    Posts: 5

    PostPosted: Wed Nov 26, 2008 8:23 pm Reply with quote

    That was [unfortunately] all the information he could give me. All he said is that he ran into a cloud of gas that contained radiation and he had to get medical attention shortly after. Those were the exact symptoms he told me about.. nothing else. I am guessing that it was something similar to a nerve gas bomb.
    View user's profile Send private message
    sonicbomb
    Forum Admin
    Forum Admin


    Joined: Aug 06, 2006
    Posts: 1712
    Location: UK

    PostPosted: Wed Nov 26, 2008 9:09 pm Reply with quote

    Tell your friend to get some medical advice.
    View user's profile Send private message
    Fliegerin
    Fizzle
    Fizzle


    Joined: Nov 24, 2008
    Posts: 5

    PostPosted: Wed Nov 26, 2008 9:17 pm Reply with quote

    Well, as long as he's in the hospital, he should be fine... but I want to find out what was used to harm him. He did mention sarin gas, but the symptoms didn't fit - besides he would've died.
    View user's profile Send private message
    Blurredweasel
    Grable (15 kt)


    Joined: Dec 17, 2008
    Posts: 29
    Location: Ontario, Canada

    PostPosted: Sat Jan 03, 2009 10:45 am Reply with quote

    I now this post is a little more than a month old, but I'm sure your concern for your friend is still there.

    I'm no expert on radiation exposure, but if your skin was to become burning and blotchy or blistering immediately or a few hours after radiation exposure, then that sounds like an extremely high and lethal dose of radiation. So basically, a radioactive cloud of gas could not possess enough energy or REMs to cause this to your skin.

    You mentioned the war in the Middle East. If you are referring to Iraq, then lets look at the history between Saddam Hussein and the Kurds. Mustard gas was one of the chemical weapons used against the Kurds. I could only guess that some of these chemical agents are still lying around.

    In conclusion, the symptoms your friend mentioned, sound kind of like mustard gas. This chemical is not a nerve agent but more of an extreme irritant. Here's a link worth looking at http://www.state.gov/r/pa/ei/rls/18714.htm

    Hope this helps.
    View user's profile Send private message Visit poster's website
    Rotis
    Fizzle
    Fizzle


    Joined: Jan 24, 2009
    Posts: 1

    PostPosted: Thu Feb 19, 2009 7:10 pm Reply with quote

    Fliegerin wrote:
    I have a friend who walked into a cloud of gas. He had gotten very ill - burning, blotchy skin and coughing up blood. Do any of you happen to know any commonly used gases that are used in the war that could cause such ailments?


    This to me sounds like he was a victim of a blistering agent, I do not know for sure of course, but I did research on chemical warfare for a speech and this definitely sounds like the handywork of a blistering agent.

    Blistering agents irritate the external skin in addition to attacking the internal structures of the throat, which could result in the oral expulsion of blood.
    View user's profile Send private message
    Ballistic
    Priscilla (37 kt)


    Joined: Mar 21, 2010
    Posts: 41
    Location: Winterthur, Switzerland

    PostPosted: Thu Mar 25, 2010 11:49 pm Reply with quote

    Yes that definitly sounds like like a blistering agent. If the symptoms started immediately it was Lewisite, if the symptoms were delayed up to about two hours it was mustard gas. Most likely the agent was distilled and therefor was odorless. But if he smelled something it can also be used to determine which agent it was. Lewisite in the non distilled form smells like geraniums and mustard gas as the name says smells like mustard or garlic.

    It certainly was no radiation poisoning because a radiation dose high enough to cause such severe symptoms whould have also made him lose his hair temporarly. Also the skin does not start to burn when irradiated.

    Tell your friend to check his lungs on a regular basis. When the lungs are poisoned with a blistering agent the walls of the alveoles start to increase in thickness. This makes the exchange of gases somewhat slower and might cause him problems later on.

    Another thing to be aware of is certainly skin and lung cancer. Blistering agents tend to increase the cancer risc.

    These effects are all relatively long term so it's no use of panicking and spending all your money for the doctors. There are victims of mustard gas that lived to see their 100th birthday.

    All my best wishes for your friend and don't be shy to ask further questions.
    View user's profile Send private message
    Display posts from previous:   
    Post new topic Reply to topic

    View next topic
    View previous topic
    You cannot post new topics in this forum
    You cannot reply to topics in this forum
    You cannot edit your posts in this forum
    You cannot delete your posts in this forum
    You cannot vote in polls in this forum


    Powered by phpBB © 2001 phpBB Group
    | Privacy Policy || Contact us |

    Page Generation: 0.15 Seconds
    :: In the future we will all be robots ::